MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Corneal Edema (1791); Macular Edema (1822); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between 8/13/2019 and 7/30/2020.Device evaluation: product evaluation was not performed because the lens has been discarded by the customer.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Receive report indicating the patient is not happy with their refractive outcome after surgery in their right eye.Three months later the patient had a piggyback intraocular lens (iol) placed.The patient presented with a decentered symfony iol in the bag.The haptic of the piggyback lens folded back on the iol causing cystoid macular edema (cme) and corneal edema.The patient¿s vision isn't clear due to recurrent cme.The cornea is clear.The iol was explanted and replaced with a non-johnson & johnson lens.Patient underwent scleral fixation of the intra-ocular lens and descemet stripping endothelial keratoplasty.Through follow-up the customer explained that the iol decentered and did not rotate.The patient was placed on their standard regiment of drops: pred forte 6x per day, ofloxacin 4x and prolensa 2x.1 week appointment (b)(6) 2020, pf 4x, d/c ofloxacin, prolensa 2x, she also needed to add cosopt 2x due to her iop was elevated.2 week appointment (b)(6) 2020, she presented with cme od so her drops were changed: pred forte was stopped and she was placed on durezol 3x, prolensa 2x, cosopt 2x and added diamox 125 po bid.Appointment on (b)(6) 2020 treatment stays the same but advised after 1 week to decreased durezol to 2x.Appointment on (b)(6) 2020 durezol 2x, cosopt 2x, prolensa 2x - retina doctor had stopped the diamox on (b)(6) 2020.The cornea cleared (b)(6) 2020.Customer reiterated that the complaint product will not be returned per their facility protocol, they are not allowed.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that in the section 'd3' for the country, inadvertently "other" was selected which is incorrect.It was also noted that 'd5' and e1 were not populated and in section 'h6' the codes (4109 & 3331) were not entered.The information has been corrected in this supplemental emdr report and the following fields were updated accordingly: section d3: country: united states of america section d5: operator of device: health professional section e1: establishment name: (b)(6) section h6: type of investigation: 4109 - historical data analysis section h6: type of investigation: 3331 - analysis of production records section h6: investigation findings: 213 - no device problem found all pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco, puerto rico
MDR Report Key11121435
Report Number2648035-2021-07003
Device Sequence Number3966764
Product Code POE
UDI-Device Identifier05050474605862
UDI-Public(01)05050474605862(17)210729
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U235
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;